Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Commutators as powers in free products of groups

Authors: Leo P. Comerford, Charles C. Edmunds and Gerhard Rosenberger
Journal: Proc. Amer. Math. Soc. 122 (1994), 47-52
MSC: Primary 20E06
MathSciNet review: 1221722
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The ways in which a nontrivial commutator can be a proper power in a free product of groups are identified.

References [Enhancements On Off] (What's this?)

  • [1] Roger C. Lyndon and Paul E. Schupp, Combinatorial group theory, Springer-Verlag, Berlin, Heidelberg, and New York, 1977. MR 0577064 (58:28182)
  • [2] Marcel Paul Schützenberger, Sur l'equation $ {a^{2 + n}} = {b^{2 + m}}{c^{2 + p}}$ dans un groupe libre, C. R. Acad. Sci. Paris Sér. I Math. 248 (1959), 2435-2436. MR 0103219 (21:2000)
  • [3] Malcolm J. Wicks, Commutators in free products, J. London Math. Soc. (2) 37 (1962), 433-444. MR 0142610 (26:179)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E06

Retrieve articles in all journals with MSC: 20E06

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society